5-Fluorouracil (5-FU) is the backbone of the chemotherapy regimens approved for treatment of many malignancies, especially colorectal cancer (CRC). The incidence of cardiotoxicity associated with 5-FU ranges between 1.5% to 18% and is most commonly manifested as anginal symptoms. Cardiomyopathy is very rarely reported with 5-FU and capecitabine. A 35-year-old Caucasian male with T3, N1, M0 rectal cancer after the initial neoadjuvant chemoradiation with 5FU/LV followed by surgical abdominoperineal resection (APR), began mFOLFOX6 in the adjuvant setting. Following the first treatment, he developed severe cardiomyopathy, with a drop in ejection fraction (EF) to 19% from normal. The cardiac workup showed no ischemic or other etiologies to explain this cardiac event. He was a nonsmoker and only occasionally drank alcohol. He had no previous or family history of heart disease and had normal cholesterol level. He was treated for severe congestive heart failure (CHF). When the patient presented to us for second opinion, we decided to examine him for dihydropyrimidine dehydrogenase (DPD) deficiency and thymidylate synthase (TYMS) polymorphism. The patient was found to be heterozygous for the c.85T>C mutation, resulting in reduced DPYD enzymatic activity and homozygous for TYMS 5'TSER genotype 2R/2R *f. Our group first identified and reported P453L (1358C>T) type DPYD germline mutation in a patient who developed 5-FU induced cardiotoxicity. In this paper, we describe the first case of cardiomyopathy related to DPD deficiency and homozygous polymorphism of TYMS in a patient with colon cancer following 5-FU containing regimen. Fluorouracil-related cardiomyopathy has to be anticipated and treated to prevent the serious consequence of cardiac dysfunction. The prospective testing for DPD deficiency in patients might prevent DPD-deficient patients from severe toxicity or even death, and therefore the development of a unified screening method is warranted.